Alert archive / Illinois / Freeze Warnings in 2012
Freeze Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 5, 2012, 3:10 PM CDT for 9 counties in Illinois. It took effect at Oct 6, 2012, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 3:10 PM CDT (20:10 UTC)
- In effect from
- Oct 6, 2012, 12:00 AM CDT
- Expired
- Oct 6, 2012, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS73 KILX 052010 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT FRI OCT 5 2012 ILZ027>031-036-037-040-041-060400- /O.NEW.KILX.FZ.W.0005.121006T0500Z-121006T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA 310 PM CDT FRI OCT 5 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY. * TEMPERATURE...EXPECT TEMPERATURE READINGS TO FALL INTO THE 30S WITHIN A FEW HOURS OF SUNSET...WITH READINGS AT OR BELOW FREEZING LIKELY FOR A FEW HOURS BEFORE DAYBREAK. * IMPACTS...WHILE A HARD FREEZE IS NOT ANTICIPATED...A FEW HOURS OF FROST OR FREEZING TEMPERATURES CAN DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TAKE CARE TO COVER OR BRING INDOORS ANY PLANTS TO PROTECT THEM FROM DAMAGE. && $$ BAK
2 follow-up statements
650 WWUS73 KILX 060349 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1049 PM CDT FRI OCT 5 2012 ILZ027>031-036-037-040-041-061400- /O.CON.KILX.FZ.W.0005.121006T0500Z-121006T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA 1049 PM CDT FRI OCT 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY. * TEMPERATURE...EXPECT TEMPERATURE READINGS TO FALL INTO THE 30S WITHIN A FEW HOURS OF SUNSET...WITH READINGS AT OR BELOW FREEZING LIKELY FOR A FEW HOURS BEFORE DAYBREAK. * IMPACTS...WHILE A HARD FREEZE IS NOT ANTICIPATED...A FEW HOURS OF FROST OR FREEZING TEMPERATURES CAN DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TAKE CARE TO COVER OR BRING INDOORS ANY PLANTS TO PROTECT THEM FROM DAMAGE. && $$ AUTEN
369 WWUS73 KILX 061357 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 857 AM CDT SAT OCT 6 2012 ILZ027>031-036-037-040-041-061500- /O.EXP.KILX.FZ.W.0005.000000T0000Z-121006T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA 857 AM CDT SAT OCT 6 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES HAVE RISEN ABOVE FREEZING OVER THE AREA...AFTER MORNING LOWS WHICH RANGED FROM 27 TO 32 DEGREES. $$ GEELHART
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 5, 2:55 PM CDT, 15 minutes earlier.
Area forecast discussion, Oct 5, 2:55 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CDT FRI OCT 5 2012 .DISCUSSION... ISSUED 255 PM CDT FRI OCT 5 2012 POST FRONTAL PRECIPITATION CONTINUES TO IMPACT MUCH OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON...INCLUDING A FEW THUNDERSTORMS ALONG AND SOUTHEAST OF THE I-70 CORRIDOR. THIS PRECIPITATION SHOULD TAPER OFF/END THIS EVENING AS THE VIGOROUS UPPER WAVE/JET STREAK DRIVING IT SHIFTS OFF TO THE EAST. ONCE THE PRECIPITATION ENDS...BIGGEST FORECAST CONCERN OF THE NEXT SEVERAL DAYS REVOLVES AROUND HOW COLD IT WILL GET THE NEXT FEW MORNINGS AND FROST/FREEZE POTENTIAL AS AN UNSEASONABLY CHILLY AIRMASS CONTINUES TO SETTLE INTO THE AREA. 12Z MODELS IN GOOD OVERALL AGREEMENT WITH RESPECT TO FEATURES EXPECTED TO IMPACT THE FORECAST AREA. AS A RESULT DO NOT REALLY HAVE A PREFERRED MODEL AT THIS TIME AND TENDED TO FOLLOW A BLEND OF SOLUTIONS. SHORT TERM...TONIGHT THROUGH MONDAY...AS MENTIONED ABOVE...EXPECT A GRADUAL ENDING OF THE PRECIPITATION THIS EVENING AS THE BEST UPPER FORCING SHIFTS EAST. LOW TEMPERATURE FORECAST FOR TONIGHT IS PRETTY TRICKY AS THE SKIES LOOK TO BE SLOW TO CLEAR. THIS THINKING IS SUPPORTED BY CURRENT SATELLITE LOOPS AND THE CONTINUED PRESENCE OF AN UPPER LEVEL JET THROUGH THE NIGHT. THAT BEING SAID...WOULD EXPECT TO SEE AT LEAST PARTIAL CLEARING OR SIGNIFICANT THINNING OF THE CLOUDS IN NORTHWEST PORTION OF THE FORECAST AREA. THIS AREA IS ALSO WHERE THE DRIEST SURFACE DEW POINTS WILL ARRIVE THE SOONEST...WITH REPORTED DEW POINTS ALREADY IN THE TEENS IN NORTHWEST IOWA. WHILE I STILL THINK WIDESPREAD FREEZING OR FROST CONDITIONS IN THE FORECAST AREA WILL BE MINIMIZED DUE TO LINGERING CIRRUS AND LATENT HEAT RELEASE DUE TO MOISTURE FROM TODAY/S RAINS ON THE GROUND AND VEGETATION...HAVE DECIDED TO HOIST A FREEZE WARNING FOR EXTREME NORTHWEST SECTION OF THE FORECAST AREA DUE TO THE EARLIER CLEARING AND LOWER DEW POINT AIR ANTICIPATED IN THIS AREA. SURFACE HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE FORECAST AREA SATURDAY THROUGH MONDAY...WITH AT LEAST WEAKLY CYCLONIC FLOW IN PLACE ALOFT. DUE TO MINIMAL MOISTURE AVAILABILITY...THIS PATTERN SHOULD BE SUPPORTIVE OF QUIET WEATHER...DESPITE THE PASSAGE OF A FEW STRONGER UPPER WAVES IN THE OVERALL CYCLONIC FLOW. A COUPLE MORE CHILLY NIGHTS WITH FROST POTENTIAL ARE LIKELY SATURDAY NIGHT AND SUNDAY NIGHT...BUT THERE ARE ALSO A FEW NEGATIVES FOR WIDESPREAD FROST/FREEZING CONDITIONS THEN AS WELL. SATURDAY NIGHT...THE PASSAGE OF AN UPPER WAVE/JET STREAK SHOULD PROVIDE ADDITIONAL CLOUD COVER AND TEMPER RADIATIONAL COOLING TO SOME DEGREE. BY SUNDAY NIGHT...LOW LEVEL RETURN FLOW SHOULD BE DEVELOPING ON THE BACK SIDE OF THE SURFACE HIGH...ALSO HELPING TO HOLD TEMPERATURES UP A BIT. LONG TERM...TUESDAY THROUGH FRIDAY...MODEL/ENSEMBLE CONSENSUS SUGGESTS TWO COLD FRONTAL PASSAGES WILL OCCUR DURING THE PERIOD. THE FIRST SHOULD OCCUR AROUND TUESDAY NIGHT AND THE SECOND AROUND THURSDAY NIGHT. BOTH OF THESE FRONTS WILL BE ACCOMPANIED BY A RISK OF SHOWERS. EXPECT TEMPERATURES TO REBOUND DURING THE EXTENDED RANGE OF THE FORECAST FROM WHERE THEY WILL BE THIS WEEKEND...WITH THE WARMEST READINGS EXPECTED TUESDAY AND THURSDAY AHEAD OF EACH CURRENTLY PROGGED FROPA. BAK && .AVIATION... ISSUED 1230 PM CDT FRI OCT 5 2012 SHOWERS WILL CONTINUE TO PUSH ACROSS THE TAF SITES THROUGH THIS AFTERNOON...MOST NUMEROUS SOUTH OF KDEC/KCMI. HAVE HAD A COUPLE REPORTS OF A RAIN/SLEET MIXTURE WEST OF KPIA...BUT COVERAGE IS TOO SPARSE FOR INCLUDING IN THE TAF AT THIS TIME. THUNDERSTORMS HAVE BEEN PUSHING SOUTHWARD THIS MORNING PER REGIONAL RADAR MOSAICS AND LIGHTNING DATA. HAVE KEPT SOME THUNDER MENTION AT KDEC/KCMI FOR THE FIRST COUPLE HOURS OF THE TAF...BUT REMOVED IT ELSEWHERE. MAINLY VFR CEILINGS EXPECTED THROUGH ABOUT 00Z...ALTHOUGH SOME MVFR CONDITIONS STILL POSSIBLE AT KDEC/KCMI WITH THE STORMS. MORE WHOLESALE CLEARING IS EXPECTED TO DEVELOP AFTER 00Z AND PUSH ACROSS THE TAF SITES DURING THE EVENING HOURS. SOME STRATOCUMULUS IS EXPECTED TO START MOVING IN LATE SATURDAY MORNING DUE TO AN UPPER AIR DISTURBANCE OVER THE GREAT LAKES...BUT SOUNDINGS INDICATE THE CLOUDS THIS FAR SOUTH SHOULD BE AROUND 4000 FEET. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY FOR ILZ027>031-036-037-040-041. &&
Hazardous weather outlook, Oct 5, 11:09 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1109 AM CDT FRI OCT 5 2012 ILZ027>031-036>038-040-041-061100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 1109 AM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES BY LATE TONIGHT ARE EXPECTED TO DROP INTO THE LOWER 30S IN MANY AREAS. WHILE WIDESPREAD FROST IS NOT EXPECTED DUE TO WIND SPEEDS BEING TOO HIGH...SOME SENSITIVE VEGETATION MAY BE DAMAGED IF TEMPERATURES FALL BELOW FREEZING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EARLY MORNING LOWS ON SUNDAY ARE EXPECTED TO RANGE FROM THE LOW TO MID 30S. A WEATHER DISTURBANCE IS EXPECTED TO BRING ENOUGH CLOUD COVER AND KEEP WINDS UP ENOUGH TO ONCE AGAIN PREVENT WIDESPREAD FROST OR FREEZING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042>053-061100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-MORGAN-PIATT- SANGAMON-SCOTT-VERMILION- 1109 AM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA TODAY... ESPECIALLY SOUTH OF THE I-72 CORRIDOR. THE STORMS ARE NOT EXPECTED TO BE SEVERE. TEMPERATURES LATE TONIGHT WILL DROP INTO THE MIDDLE 30S. AT THIS TIME IT APPEARS THE WIND WILL HOLD UP ENOUGH TO PREVENT WIDESPREAD FROST FORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EARLY MORNING LOWS ON SUNDAY ARE EXPECTED TO RANGE FROM THE LOW TO MID 30S. A WEATHER DISTURBANCE MAY BRING ENOUGH CLOUD COVER TO PREVENT WIDESPREAD FROST OR FREEZING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054>057-061>063-066>068-071>073-061100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 1109 AM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DESPITE THE EARLY MORNING TEMPERATURES DIPPING INTO THE MIDDLE OR UPPER 30S NORTH OF I-70 ON SATURDAY...AND OVER MOST OF THE AREA EARLY SUNDAY MORNING...THE PROSPECTS FOR WIDESPREAD FROST APPEAR TO BE LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
In the hours before
Local storm report, Oct 5, 10:36 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1036 AM CDT FRI OCT 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SW LINCOLN 40.12N 89.41W
10/05/2012 M1.54 INCH LOGAN IL COCORAHS
24-HOUR TOTAL
0800 AM HEAVY RAIN HEYWORTH 40.31N 88.98W
10/05/2012 M1.24 INCH MCLEAN IL COCORAHS
24-HOUR TOTAL
0800 AM HEAVY RAIN 3 ENE BLOOMINGTON 40.50N 88.93W
10/05/2012 M1.15 INCH MCLEAN IL NWS EMPLOYEE
STORM TOTAL.
&&
GEELHARTLocal storm report, Oct 5, 11:30 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1130 AM CDT FRI OCT 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM SLEET ST. DAVID 40.49N 90.05W
10/05/2012 E0.00 INCH FULTON IL CO-OP OBSERVER
A FEW ICE PELLETS MIXED WITH RAIN
&&
GEELHARTLocal storm report, Oct 5, 3:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CDT FRI OCT 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SLEET 1 N ABINGDON 40.82N 90.40W
10/05/2012 E0.00 INCH KNOX IL MESONET
SWOP REPORT
&&
GEELHARTNearby
Freeze Warnings in Illinois, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.